Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Bacterial foliculitis, cefadroxil, benzoyl peroxide wash, clindmycin phosphate, bumps on neck. Laser hair removal okay?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 362 Questions
i have bacterial foliculitis on the back of my neck and im taking antibiotics cefadroxcil and also using a benzyol peroxcide wash and a lotion clindmycin phosphate for five days already and i still am geting bumps on my neck is there a stronger treatment for this if i get laser hair removal will that help
Posted Mon, 7 May 2012 in Skin Hair and Nails
Answered by Dr. Kiran Kumar 16 minutes later

Thanks for your query.

Bacterial folliculitis is a common infection which occur at the roots of hair follicle.

The most common organisms causing such infection are Staphylococcus aureus and Streptococcal species.

The ideal treatment for Folliculits is Antibiotics.

Preferably Amoxycilln + Clavulanate and Clindamycin tablets are used. Either alone or if severe, in combination.

You can consult your physician for this medication and its dosage as they are preferred and better antibiotic for folliculitis.

Some people are more prone to Folliculitis. Such reasons are not clear.

However, its been proven that folliculitis starts after we scratch our hairy skin. The commonest source of bacteria is our nose and nostrils. So when we rub our nose and thereafter touch or scratch our skin, there is transfer of bacteria.

Hence, it is recommended that people with folliculitis should use Nasal Bactericidal Ointments to abolish the source.

In the presence of an active infection, laser hair removal is not recommended.

Hope this answers your query.

Please get back if you need any further information.

Wishing you speedy recovery.

Thanks and Regards,

Dr Kiran
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor